Arizona, 2004

Damaging Wind in Arizona, April 10, 2004

April 10, 2004 · NWS FGZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 10, 3:10 PM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 10, 3:10 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SAT APR 10 2004

.SYNOPSIS...A VIGOROUS STORM SYSTEM WILL MOVE INTO ARIZONA TONIGHT
BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR PRECIPITATION WILL BE SOUTH AND
EAST OF FLAGSTAFF. COOL AND BREEZY CONDITIONS WILL LINGER ACROSS THE
AREA SUNDAY WITH A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS
NEAR THE NEW MEXICO BORDER. HIGH PRESSURE WILL RETURN FOR THE BEGINNING OF
THE WORK WEEK BRINGING DRY AND WARMER WEATHER TO THE REGION.

&&

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 40. A SEVERE
THUNDERSTORM WATCH WAS ISSUED EARLIER FOR SOUTHEAST SECTIONS OF THE
CWA. WITH STEEPENING LAPSE RATES AND SHEAR IN PLACE...WE HAVE SEEN
NUMEROUS SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING HAIL TO AN
INCH IN DIAMETER AND GUSTY WINDS. WITH THE BOUNDARY LAYER COOLING
FROM ONGOING CONVECTION...EXPECT THE THREAT OF SEVERE WEATHER TO BE
DECREASING RAPIDLY AFTER ABOUT 400 PM. WILL MONITOR THE CONVECTION
FOR POSSIBLE CANCELLATION OF PORTIONS OF THE SEVERE THUNDERSTORM
WATCH LATER THIS AFTERNOON. NEXT ISSUE WILL BE THE COVERAGE OF
PRECIPITATION OVER THE SOUTHEAST SECTIONS TONIGHT...AND THE LOWERING
SNOW LEVELS. WEAK DIV-Q FORCING WILL CONTINUE THROUGH THE NIGHT OVER
THE SOUTHEAST TWO-THIRDS OF THE CWA. EXPECTING AT LEAST SCATTERED
ACTIVITY TO CONTINUE OVERNIGHT IN THE WHITE MTNS AND SNOW LEVELS
WILL DROP TO NEAR 7000 FEET BY EARLY MORNING. WILL CONTINUE TO
MENTION LIGHT SNOWFALL ACCUMULATIONS THERE. QUITE COOL AND BREEZY
CONDITIONS WILL CONTINUE SUNDAY. IT WILL ALSO BE UNSTABLE ENOUGH IN
THE AFTERNOON TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS NEAR
THE NEW MEXICO BORDER. THE WARMUP BEGINS MONDAY AS RIDGING BUILDS IN
FROM THE WEST. EXPECT TEMPERATURES TO WARM 5-10 DEGREES.

FOR THE EXTENDED...RIDGE AXIS REMAINS OVER THE STATE TUESDAY WITH
ABOVE NORMAL TEMPERATURES. WEDNESDAY THROUGH FRIDAY...A SERIES OF
DISTURBANCES ARE FORECAST TO PASS MAINLY TO OUR NORTH. THIS WILL
BRING AN INCREASE IN WIND AND A FEW DEGREES OF COOLING. BY THE
WEEKEND...MODELS ARE IN DECENT AGREEMENT THAT A PACIFIC TROUGH WILL
PASS THROUGH THE STATE. WE WILL INCLUDE LOW POPS FOR SATURDAY.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR EASTERN YAVAPAI...GILA...SOUTHERN
APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL 600 PM MST...
&&

JOHNDROW
Hazardous weather outlook, Apr 10, 12:30 PM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1230 PM MST SAT APR 10 2004

AZZ008-013-014-016>018-037-110100-
YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1230 PM MST SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN YAVAPAI...
GILA...SOUTHERN APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL
600 PM MST. AN APPROACHING STORM SYSTEM WILL COMBINE WITH MOISTURE
ALREADY IN PLACE TO PRODUCE ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL NEAR ONE
INCH IN DIAMETER AND DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO
MOVE SOUTH AND EAST OF THE AREA BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 10, 3:45 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 PM MST SAT APR 10 2004

AZZ008-013-014-016>018-037-110100-
YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
345 PM MST SAT APR 10 2004

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHERN ARIZONA...

YAVAPAI...NAVAJO...AND APACHE.

The radar

The Phoenix radar (KIWA), 76 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gila

When
April 10, 4:30 PM MST to 5:00 PM MST
Where
Gila County, Miami
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
33.400, -110.867

A strong spring storm moved through central Gila County during the late afternoon with heavy rain, hail, and damaging winds affecting the Globe and Miami areas. The storm ripped the roof off of a business and sent it through power lines and into a roof across the street. This caused damage to two additional businesses. Several homes had shingles blown off their roofs. Trees and power poles were also knocked down. Power was restored to all areas by 7:45 PM.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393729.